• question-icon

    Can Haldol make a person lethargic and docile?

default
Posted on Thu, 10 Aug 2017 in Medicines and Side Effects
Question: Can Haldol make the person lathargic and docile?
doctor
Answered by Dr. Panagiotis Zografakis 22 minutes later
Brief Answer:
yes

Detailed Answer:
Hello,

haldol contains haloperidol which is an antipsychotic drug. This drug reduces the cognitive functions and suppresses the central nervous system. Sleepiness is common. If the dosage is higher than the patient can cope with, then the patient may become lethargic for many hours. I don't know if docile is the right word but aggressive patients who take haloperidol (that's a very common reason for prescribing it) may become less aggressive or even cooperative.

I hope you find my comments helpful!
Kind regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3691 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Antipsychotic

doctor1 MD

I have been prescribed 375 mg of Venlafaxine (stepped up from 300 mg) and have just been prescribed Seroquel (25 mg) for sleep. Since taking...

doctor1 MD

Hello Doctor,

My aunt is on at home hospice care going 5 months, she is 92 yrs old diagnosed with es colon cancer with mets to pancreas. She also...

doctor1 MD

Dear Dr. XXXXXXX XXXXXXX Please continue to follow my new diagnosis of Parkinosism due to 17 years of treatment for multiple mental diagnoses. My...

doctor1 MD

I am BDD patient for last 20 yrs. Started SSRI with anti-psychotic for 4 yrs.Recently I became severely sensitive to antipsychotic. My present...

doctor1 MD

My son is taking the flowing druges all at once and he wonts to know what can happen he is in prison they are Celexa ,Seroecel, Neurontin...

doctor1 MD

I am shizophrenic. i am in abilify 200 mg solotik200mg. i read about new medication vraylar. i suffer from negative symptoms. its vraylor work for...

doctor1 MD

Does masturbation cause urinary incontinence? I used to masturbate frequently. I am a 36 year old male, 5'7", 165 pounds, who takes medication for...

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Panagiotis Zografakis
  • Q - Suggest treatment for splenic cyst

  • Q - What causes dry throat?

  • Q - What causes itching in breast?

  • Q - What causes chest pain and heart burn?

  • Q - Suggest treatment for pain in heels

  • Q - Can i take Paxil along with Clonidine?

  • Q - Suggest ways to manage diabetes

  • Q - Does taking Plaquinel for lupus affect the memory?

  • Q - What does an enlarged lymph node on neck indicate?

  • Q - Is infection possible by touching a dead bird despite using a disinfectant?

backtotop2